Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 102, NWS Green Bay, WI

October 25, 2012Lincoln County, Marathon County, Wisconsin

NWS Green Bay, WI issued this severe thunderstorm warning at Oct 25, 2012, 7:51 AM CDT for Lincoln County, Marathon County, Wisconsin. It was in force for 39 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 25, 2012, 7:51 AM CDT (12:51 UTC)
Expired
Oct 25, 2012, 8:30 AM CDT
In force
39 min
Issued by
NWS Green Bay, WI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Lincoln County, WI, Marathon County, WI

The radar

The Green Bay radar (KGRB), 154 km from the middle of the area, began a volume at 12:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 25, 8:15 AM CDTTSTM WND GST 482 Nw Merrill, WIAT THE AIRPORT.
Oct 25, 8:15 AM CDTTSTM WND GST 60Merrill, WI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 24 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 0.9 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2012-10-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 631 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2012-10-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 100 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
631 J/kg
Mixed-layer CIN
-112 J/kg
Mixed-layer LCL
681 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
100 m²/s²
0-3 km storm-relative helicity
245 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

012 
WUUS53 KGRB 251251
SVRGRB
WIC069-073-251330-
/O.NEW.KGRB.SV.W.0102.121025T1251Z-121025T1330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
751 AM CDT THU OCT 25 2012

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LINCOLN COUNTY IN NORTH CENTRAL WISCONSIN...
  MARATHON COUNTY IN CENTRAL WISCONSIN...

* UNTIL 830 AM CDT

* AT 749 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF WESTBORO
  TO 10 MILES EAST OF MEDFORD TO 9 MILES EAST OF SPENCER...AND MOVING
  NORTHEAST AT 60 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  NEW WOOD WILDLIFE AREA AROUND 805 AM CDT.
  COUNCIL GROUNDS STATE PARK...TRIPOLI AND RIB MOUNTAIN AROUND 810 AM
  CDT.
  WESTON...WAUSAU AND MERRILL AROUND 815 AM CDT.
  TOMAHAWK AROUND 820 AM CDT.

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE RIB
FALLS...EDGAR...SPIRIT FALLS...MARATHON CITY...LITTLE CHICAGO...
HAMBURG...BILL CROSS RAPIDS WILDLIFE AREA...RIB MOUNTAIN STATE
PARK...ROTHSCHILD AND SCHOFIELD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...LARGE HAIL...AND DEADLY
LIGHTNING. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF YOUR HOME OR BUSINESS.

&&

LAT...LON 4504 9023 4504 9020 4513 9019 4513 9005
      4555 9005 4556 8943 4512 8942 4512 8923
      4501 8922 4468 9017
TIME...MOT...LOC 1251Z 244DEG 52KT 4545 9033 4511 9012
          4481 9007
WIND...HAIL 60MPH 1.00IN

$$

TH
4 follow-up statements
769 
WWUS53 KGRB 251304
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
804 AM CDT THU OCT 25 2012

WIC069-073-251330-
/O.CON.KGRB.SV.W.0102.000000T0000Z-121025T1330Z/
LINCOLN WI-MARATHON WI-
804 AM CDT THU OCT 25 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MARATHON AND
LINCOLN COUNTIES UNTIL 830 AM CDT...

AT 802 AM CDT...TRAINED WEATHER SPOTTERS REPORTED A LINE OF SEVERE
THUNDERSTORMS PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 5 MILES EAST OF PRENTICE TO 9 MILES SOUTH OF NEW WOOD WILDLIFE
AREA TO 13 MILES WEST OF RIB MOUNTAIN...MOVING NORTHEAST AT 60 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  NEW WOOD WILDLIFE AREA AROUND 810 AM CDT.
  COUNCIL GROUNDS STATE PARK AND RIB MOUNTAIN AROUND 815 AM CDT.
  WAUSAU...TOMAHAWK AND MERRILL AROUND 820 AM CDT.

OTHER LOCATIONS IMPACTED BY SEVERE THUNDERSTORMS INCLUDE SPIRIT
FALLS...MARATHON CITY...LITTLE CHICAGO...BILL CROSS RAPIDS WILDLIFE
AREA...RIB MOUNTAIN STATE PARK...SCHOFIELD...OTIS...PINE RIVER...IRMA
AND BROKAW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...LARGE HAIL...AND DEADLY
LIGHTNING. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF YOUR HOME OR BUSINESS.

&&

LAT...LON 4505 9020 4513 9019 4513 9005 4555 9005
      4556 8943 4512 8942 4512 8923 4501 8922
      4476 9005 4503 9022
TIME...MOT...LOC 1303Z 235DEG 51KT 4553 9017 4519 8997
          4489 8993
WIND...HAIL 60MPH 1.00IN

$$

TH
425 
WWUS53 KGRB 251313
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
813 AM CDT THU OCT 25 2012

WIC069-073-251330-
/O.CON.KGRB.SV.W.0102.000000T0000Z-121025T1330Z/
LINCOLN WI-MARATHON WI-
813 AM CDT THU OCT 25 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MARATHON AND
LINCOLN COUNTIES UNTIL 830 AM CDT...

AT 806 AM CDT...LOCAL LAW ENFORCEMENT REPORTED A LINE OF SEVERE
THUNDERSTORMS PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 5 MILES WEST OF TRIPOLI TO 7 MILES SOUTH OF NEW WOOD WILDLIFE
AREA TO 10 MILES WEST OF RIB MOUNTAIN...MOVING NORTHEAST AT 60 MPH.

AT 755 AM...THE MARATHON COUNTY SHERIFFS DEPARTMENT REPORTED BARNS 
AND SHEDS WERE DAMAGED 5 MILES EAST OF COLBY.   

SEVERE THUNDERSTORMS WILL BE NEAR...
  COUNCIL GROUNDS STATE PARK AND RIB MOUNTAIN AROUND 815 AM CDT.
  WAUSAU...TOMAHAWK AND MERRILL AROUND 820 AM CDT.

OTHER LOCATIONS IMPACTED BY SEVERE THUNDERSTORMS INCLUDE RIB MOUNTAIN
STATE PARK...BILL CROSS RAPIDS WILDLIFE AREA...SCHOFIELD...OTIS...
PINE RIVER...IRMA...BROKAW...NUTTERVILLE...SUNSET AND HEAFFORD
JUNCTION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...LARGE HAIL...AND DEADLY
LIGHTNING. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF YOUR HOME OR BUSINESS.

&&

LAT...LON 4505 9020 4513 9019 4513 9005 4555 9005
      4556 8943 4512 8942 4512 8923 4501 8922
      4476 9005 4503 9022
TIME...MOT...LOC 1307Z 235DEG 51KT 4556 9009 4522 8990
          4492 8986
WIND...HAIL 60MPH 1.00IN

$$

TH
145 
WWUS53 KGRB 251322
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
822 AM CDT THU OCT 25 2012

WIC069-073-251330-
/O.CON.KGRB.SV.W.0102.000000T0000Z-121025T1330Z/
LINCOLN WI-MARATHON WI-
822 AM CDT THU OCT 25 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
MARATHON AND LINCOLN COUNTIES UNTIL 830 AM CDT...

AT 819 AM CDT...LOCAL LAW ENFORCEMENT REPORTED A LINE OF SEVERE
THUNDERSTORMS PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM WILLOW RESERVOIR TO 9 MILES NORTH OF COUNCIL GROUNDS STATE PARK
TO MERRILL...MOVING NORTHEAST AT 60 MPH.

SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF LINCOLN AND
NORTH CENTRAL MARATHON COUNTIES...INCLUDING THE FOLLOWING LOCATIONS
DOERING AND DUDLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...LARGE HAIL...AND DEADLY
LIGHTNING. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF YOUR HOME OR BUSINESS.

&&

LAT...LON 4550 8944 4507 8943 4506 8943 4509 8951
      4508 8967 4514 8979 4518 8981 4548 9005
      4549 9005
TIME...MOT...LOC 1322Z 235DEG 51KT 4568 8983 4534 8965
          4516 8961
WIND...HAIL 60MPH 1.00IN

$$

TH
572 
WWUS53 KGRB 251329
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
829 AM CDT THU OCT 25 2012

WIC069-073-251337-
/O.EXP.KGRB.SV.W.0102.000000T0000Z-121025T1330Z/
LINCOLN WI-MARATHON WI-
829 AM CDT THU OCT 25 2012

...THE SEVERE THUNDERSTORM WARNING FOR LINCOLN COUNTY IS BEING 
REISSUED...

PLEASE REFER TO THAT BULLETIN FOR THE LATEST SEVERE WEATHER
INFORMATION.

REMEMBER...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR 
LINCOLN COUNTY UNTIL 930 AM.

LAT...LON 4550 8944 4507 8943 4506 8943 4509 8951
      4508 8967 4514 8979 4518 8981 4548 9005
      4549 9005
TIME...MOT...LOC 1327Z 235DEG 51KT 4572 8974 4538 8956
          4520 8952

$$

TH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 25, 3:18 AM CDT, 4 hours 33 minutes earlier.

Area forecast discussion, Oct 25, 3:18 AM CDT, 4 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
318 AM CDT THU OCT 25 2012

.SYNOPSIS...HEAVY RAIN TODAY...THEN MUCH COLDER FOR THE REST OF
THE FORECAST PERIOD.

LNGWV TROF WAS LOCATED OVER THE ROCKIES...WITH A RIDGE OVER THE
ERN GREAT LAKES RGN. STG BLOCKING WAS IN PLACE DOWNSTREAM OVER THE
NORTH ATL. ROCKIES TROF WL SHIFT EWD INTO THE GREAT LAKES RGN AND
DEEPEN...AND IN THE PROCESS...SHARPEN THE ERN NOAM RIDGE WHICH IS
LOCKED IN PLACE BY THE ATL BLOCKING. DURING THE LATTER PART OF THE
PERIOD...A BROAD LOW-AMPLITUE RIDGE WL BUILD NR THE WEST COAST...
WHILE THE TROF/RIDGE COMBINATION OVER ERN NOAM BASICALLY EVOLVE
INTO A PORTION OF THE ATL BLOCK.

TEMPS WL DROP OFF SHARPLY WITH THE PASSAGE OF THE COLD FRONT
TDA...THEN REMAIN AT LEAST A LITTLE BLO NORMAL FOR THE REST OF THE
FCST PERIOD. EXPECT MAJOR PCPN EVENT TDA WITH ONLY SCT LGT PCPN
AFTER THAT.
&&

.SHORT TERM...TDA/TNGT/FRI. MAIN CONCERN IS WHAT APPEARS TO BE A
HEAVY RAIN EVENT UNFOLDING ACRS THE AREA. UNSEASONABLY MOIST AIR
WL BE ACTED UPON BY STG DYNAMICS WITH INCOMING COLD FRONT AND UPR
TROF. PCPN TOTALS WITH SHRA/TSRA THUS FAR HAVE BEEN VERY
IMPRESSIVE...AND WITH COVERAGE EXPECTED TO INCREASE AND PCPN TO
TRAIN ON SSW-NNE AXIS...MUCH OF THE FCST AREA SHOULD GET 1-2
INCHES OF RAIN TDA. MAIN FCST ISSUE WL BE TRYING TO ADD TIMING TO
EWD ADVANCE OF THE PCPN. NONE OF THE MODELS OFF TO A GREAT
START...AS FRONT VERIFIED E OF WHERE ALMOST EVERY MODEL HAD IT AT
06Z. WL MAKE ISSUANCE TIME DECISION ON THE EWD PROGRESSION OF
POPS...BUT THE ENTIRE AREA WL HAVE HAVE A 100 PCT 12-HR POP.

PCPN WL PROBABLY STILL BE LINGERING IN THE E AFT 00Z...BUT SHOULD
EXIT QUICKLY THEREAFTER. SOME LGT PCPN COULD ALSO LINGER ACRS THE
FAR N CLOSE TO CORE OF UPR SHRTWV LIFTG NE OUT OF THE LARGE SCALE
TROF. EXPECT CLEARING SKIES LATER IN THE NGT.

BLUSTERY AND MUCH COOLER WX EXPECTED FRI. PREV FCST HAD A GOOD
HANDLE ON MAX TEMPS SO LITTLE CHG NEEDED.

.LONG TERM...FRI NGT THRU NEXT WED. A BROAD LONGWAVE TROF TO SETTLE
OVER THE N-CNTRL CONUS (INCLUDING THE GREAT LAKES) THRU THIS
WEEKEND BEFORE SHIFTING A BIT FARTHER EAST TOWARD THE ERN GREAT
LAKES/MID-ATLANTIC STATES FOR THE FIRST HALF OF NEXT WEEK. INITIAL
DRY AIR MASS OVER WI IN NW FLOW ALOFT WOULD LIMIT ANY SERIOUS PCPN
THREAT THIS WEEKEND INTO MON...BUT FCST GETS VERY SHAKY THEREAFTER
WITH THE EXPECTED MERGER OF THE LONGWAVE TROF AND REMAINS OF
TROPICAL SYSTEM 'SANDY' OVER THE NE CONUS. PCPN CHCS TOWARD THE
MIDDLE OF NEXT WEEK WL DEPEND ON HOW FAR INLAND THESE REMAINS CAN
GET. TEMPS THROUGHOUT THE EXTENDED PERIOD WL REMAIN BLO NORMAL.

A BROAD AREA OF HI PRES WL CONT TO PUSH INTO WI FRI NGT WITH SKIES
BECOMING MOSTLY CLEAR AND WINDS ESSENTIALLY GOING LIGHT/VARIABLE.
WHILE NOT A PERFECT RADIATIONAL COOLING SET-UP...EXPECT TO SEE
TEMPS QUICKLY DROP ESPECIALLY OVER CENTRAL WI WHO WL BE CLOSER TO
THE CORE OF THE SFC HI. MAY NEED TO CHOP ANYWHERE FROM 3 TO 5 DEGS
FROM THE PREVIOUS FCST WHICH COULD BRING SOME READINGS DOWN INTO
THE TEENS OVER PARTS OF N-CNTRL WI.

AS THE HI PRES TAKES CONTROL OF THE GREAT LAKES WEATHER FOR SAT...
THE DEVELOPMENT OF THE LONGWAVE TROF WL BE UNDERWAY OVER THE NRN
PLAINS/UPR MS VALLEY. MDLS DO SHOW A SHORTWAVE MOVING INTO THE
BASE OF THIS UPR TROF BY SAT AFTERNOON AND THIS FEATURE COULD SEND
SOME HI CLOUDS TOWARD CENTRAL WI. TEMPS WL REMAIN QUITE CHILLY FOR
OCTOBER STANDARDS WITH MOST AREAS ONLY REACHING NEAR 40 NORTH...LWR
TO MID 40S ELSEWHERE.

WHILE THE HI PRES TO TECHNICALLY STILL BE OVER THE GREAT LAKES SAT
NGT...IT IS FCST TO WEAKEN SOMEWHAT AS THE LONGWAVE TROF SHIFTS
EAST INTO THE UPR MS VALLEY AND THE EMBEDDED SHORTWAVE TRACKS
TOWARD IA. DRY CONDITIONS TO PERSIST OVER NE WI...BUT ANTICIPATE
MORE HI CLOUDS TO OVERSPREAD THE REGION...THUS PARTLY CLOUDY SKIES
EXPECTED. WINDS TO REMAIN LIGHT THRU THE NGT AND EVEN WITH SOME HI
CLOUDS OVERHEAD...TEMPS SHOULD AGAIN DROP INTO THE 20S INLAND...LWR
30S NEAR LK MI. THE LONGWAVE TROF DOES REACH THE WRN GREAT LAKES
REGION ON SUNDAY WITH THE MEAN FLOW STARTING TO TRANSITION MORE TO
THE NW. BY THIS TIME...IT IS GETTING MORE DIFFICULT IN TRYING TO
DETERMINE WHERE ANY INDIVIDUAL SHORTWAVES TO EXIST. UNTIL THIS
HAPPENS...PREFER TO KEEP THE FCST DRY WITH HI PRES ATTEMPTING TO
RE-BUILD OVER WI. WL STILL NEED TO WATCH THE LK MI SHORELINE AS
WINDS BEGIN TO VEER NORTH IN THE AFTERNOON AND MARGINAL LK EFFECT
CONDITIONS DEVELOP. FOR NOW...THE WINDS APPEAR TO HAVE TOO MUCH OF
A NORTHERLY COMPONENT TO BRING AND PCPN INLAND. MAX TEMPS FOR
SUNDAY TO BE SIMILAR TO PREVIOUS DAYS WITH MOST OF NE WI AGAIN
SEEING READINGS IN THE 40-45 DEG RANGE.

LITTLE CHANGE TAKES PLACE SYNOPTICALLY OVER WI THRU MON AS THE
LONGWAVE TROF REMAINS OVER THE HEART OF THE GREAT LAKES AND THE
SFC HI TO EXTEND FROM WRN ONTARIO SWD THRU WI ALL THE WAY TO THE
OZARKS. THE BIGGER STORY ON MON WL BE THE REMAINS OF TROPICAL
SYSTEM 'SANDY' WHICH THE MDLS ARE STILL TRYING TO GET A HANDLE ON
AS IT APPROACHES/GOES JUST EAST OF THE MID-ATLANTIC STATES. THIS
SYSTEM APPEARS NOW TO BE QUITE FORMIDABLE AND WL HAVE AN IMPACT ON
OTHER WEATHER SYSTEMS TRYING TO MOVE ACROSS THE CONUS.

STILL PLENTY OF UNCERTAINTY WITH REGARDS TO THE EVENTUAL MOVEMENT
OF 'SANDY' HEADED TOWARD THE MIDDLE OF NEXT WEEK. NOT KNOWING YET
WHEN THIS TROPICAL REMNANT WL INTERACT WITH THE LONGWAVE TROF...
WHERE THIS REMNANT WL GET PULLED INLAND OVER THE NE CONUS OR HOW
FAR WWD IT COULD POSSIBLY RETROGRADE MAKES THIS PART OF THE FCST
ALMOST IMPOSSIBLE. HAVE BASED THE FCST ON KEEPING THIS SYSTEM FAR
ENUF TO OUR EAST SUCH THAT ANY PCPN WOULD REMAIN JUST TO THE EAST
OF THE FCST AREA. THIS LEAVES THE RDG OF HI PRES OVER WI WHILE
UPSTREAM SYSTEMS SLOW DOWN AND HEAD NE INTO S-CNTRL CANADA.
&&

.AVIATION...FOR THE 12Z TAF ISSUANCE. CIGS AND VSBYS WL BE QUITE
VARIABLE IN THE TSRA AHEAD OF THE FRONT. BUT EXPECT A PERIOD OF
IFR CONDITIONS TO SPREAD EWD IN THE WAKE OF THE FRONT...BEFORE STG
SUBSIDENCE BREAKS UP THE CLDS DURING THE NGT.
&&

.MARINE...NOT A LOT OF FOG NOTED EARLY THIS MORNING. BUT AIR WITH
UNSEASONABLY HIGH DWPTS FLOWING OVER COLDER LAKE WATERS COULD STILL
GENERATE SOME TDA. SO WL KEEP ADVISORY GOING UNTIL FROPA.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SKOWRONSKI/KALLAS
Hazardous weather outlook, Oct 25, 4:42 AM CDT, 3 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
442 AM CDT THU OCT 25 2012

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-261100-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
442 AM CDT THU OCT 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

HEAVY RAINFALL IS EXPECTED AS WIDESPREAD SHOWERS AND
THUNDERSTORMS OVER CENTRAL AND NORTH-CENTRAL WISCONSIN GRADUALLY
EXPAND EAST TODAY. ANY HEAVY RAIN FALLING IN URBAN AREAS WHERE
STORM SEWER GRATES ARE CLOGGED WITH FALLEN LEAVES COULD RESULT IN
PONDING OF WATERS ON ROADWAYS AND IN PARKING LOTS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT ANY MEASURED RAINFALL TOTALS OVER
1 INCH AND OBSERVATIONS OF STANDING WATER DUE TO HEAVY RAIN.

LMZ521-522-541>543-261100-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
442 AM CDT THU OCT 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS...PATCHY DENSE FOG...STRONG SOUTH
WINDS...AND INCREASING WAVES WILL ALL POSE A HAZARD TO BOATERS
TODAY. THE FOG AND THUNDERSTORMS WILL END BY EARLY TONIGHT AND
WAVES WILL START TO DECREASE...BUT WINDS WILL CONTINUE TO POSE A
HAZARD TO BOATERS THROUGH LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

JS/AK

In the hours before

Special weather statement, Oct 25, 3:43 AM CDT, 4 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
343 AM CDT THU OCT 25 2012

WIZ011>013-019-021-250945-
FLORENCE-FOREST-LANGLADE-NORTHERN MARINETTE COUNTY-NORTHERN OCONTO
COUNTY-
343 AM CDT THU OCT 25 2012

...STRONG THUNDERSTORM MOVING THROUGH FOREST COUNTY...

AT 340 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SOUTH CENTRAL FOREST COUNTY...MOVING
NORTHEAST AT 50 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS 30 TO 40 MPH...BRIEF HEAVY
DOWNPOURS...ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  LAONA...              ARMSTRONG CREEK...
  GOODMAN...            FENCE...
  FLORENCE...           SPREAD EAGLE...

GUSTY WINDS MAY CAUSE LIGHT WEIGHT OBJECTS TO BE BLOWN OVER. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

KALLAS
Special weather statement, Oct 25, 5:00 AM CDT, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
500 AM CDT THU OCT 25 2012

WIZ011>013-019-021-251100-
FLORENCE-FOREST-LANGLADE-NORTHERN MARINETTE COUNTY-NORTHERN OCONTO
COUNTY-
500 AM CDT THU OCT 25 2012

...STRONG THUNDERSTORMS CONTINUE TO RUMBLE OVER FAR NORTHEAST
WISCONSIN...

AT 453 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS GENERALLY ALONG A LINE FROM ANTIGO TO CRANDON
TO FLORENCE...MOVING NORTHEAST AT 50 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS 30 TO 40 MPH...BRIEF HEAVY
DOWNPOURS...ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
  LILY...               LAONA...           HOLLISTER...
  WABENO...             COMMONWEALTH...    FENCE...
  CARTER...             ARMSTRONG CREEK... SPREAD EAGLE...

GUSTY WINDS MAY CAUSE LIGHT WEIGHT OBJECTS TO BE BLOWN OVER. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

KALLAS
Special weather statement, Oct 25, 6:50 AM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
650 AM CDT THU OCT 25 2012

WIZ005-010>013-018>022-030-031-035>040-045-048>050-074-251330-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-
PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-
INCLUDING EAGLE RIVER...RHINELANDER...CRANDON...TOMAHAWK...ANTIGO...
STURGEON BAY...WAUSAU...WISCONSIN RAPIDS...STEVENS POINT...APPLETON...
GREEN BAY...ALGOMA...WAUTOMA...OSHKOSH...CHILTON AND TWO RIVERS
650 AM CDT THU OCT 25 2012

...RAIN AND THUNDERSTORMS AFFECTING THE NORTHWEST HALF OF WISCONSIN
EARLY THIS MORNING...

CLUSTERS OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS
CENTRAL...NORTH-CENTRAL...AND FAR NORTHEAST WISCONSIN FROM TIME TO TIME
THIS MORNING. THE STRONGEST STORMS WILL PRODUCE HEAVY RAINFALL AND COULD
RESULT IN THE PONDING OF WATER ON AREA ROADWAYS. A BAND OF THUNDERSTORMS
DEVELOPING OUT NEAR THE MISSISSIPPI RIVER WILL MOVE ACROSS THE AREA
BETWEEN 800 AM AND 1000 AM. THOSE STORMS ARE NOT EXPECTED TO BE
SEVERE...BUT COULD PRODUCE WIND GUSTS TO AROUND 40 MPH.

THE INITIAL ROUNDS OF PRECIPITATION HAVE THUS FAR REMAINED TO THE WEST
OF THE GREEN BAY...FOX CITIES...AND LAKESHORE AREAS. BUT THE STORMS
MOVING EAST FROM OUT NEAR THE MISSISSIPPI COULD WORK ACROSS EAST-CENTRAL
WISCONSIN DURING THE MIDDLE TO LATE MORNING HOURS. IF THEY REMAIN
RELATIVELY ORGANIZED AS THEY REACH THE AREA...WIND GUSTS TO 40 MPH WILL
BE POSSIBLE. THE MOST WIDESPREAD RAINFALL FOR THE EAST-CENTRAL PART OF
THE STATE WILL HOLD OFF UNTIL THE AFTERNOON...AND COULD LAST INTO THE
EARLY EVENING.

SKOWRONSKI
WEATHER.GOV/GREENBAY
Special weather statement, Oct 25, 7:43 AM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
743 AM CDT THU OCT 25 2012

WIZ018-030-251345-
LINCOLN-MARATHON-
743 AM CDT THU OCT 25 2012

...LINE OF STRONG THUNDERSTORMS OVER CENTRAL WISCONSIN...

AT 741 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 48 MILES NORTHWEST
OF WAUSAU TO 32 MILES WEST OF WAUSAU TO 37 MILES SOUTHWEST OF
WAUSAU...MOVING NORTHEAST AT 60 MPH.

NICKEL SIZE HAIL...WINDS 40 TO 45 MPH...OCCASIONAL CLOUD TO GROUND
LIGHTNING...ARE POSSIBLE WITH THESE STORMS. LOCALLY HEAVY RAIN CAN
ALSO BE EXPECTED.

* THUNDERSTORMS WILL BE NEAR...
  NEW WOOD WILDLIFE AREA BY 805 AM CDT...
  MOSINEE AND COUNCIL GROUNDS STATE PARK BY 810 AM CDT...
  WESTON AND WAUSAU BY 815 AM CDT...
  BEVENT BY 820 AM CDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

TH
Local storm report, Oct 25, 7:51 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
751 AM CDT THU OCT 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 AM     TSTM WND GST     ABBOTSFORD              44.95N 90.32W
10/25/2012  M50 MPH          MARATHON           WI   TRAINED SPOTTER

            ALSO 1/2 HAIL.

&&

BERSCH

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 25, 12:27 AM CDTSevere Thunderstorm WarningGRBMarathon, Portage, Wood33 min
Oct 25, 8:26 AM CDTSevere Thunderstorm WarningGRBLanglade, Lincoln, Oneida30 min
Oct 25, 8:43 AM CDTSevere Thunderstorm WarningGRBLanglade, Lincoln, Marathon21 min
Oct 25, 8:45 AM CDTSevere Thunderstorm WarningGRBFlorence, Forest, Vilas43 min
Oct 25, 9:03 AM CDTSevere Thunderstorm WarningGRBLanglade27 min
Oct 25, 9:21 AM CDTSevere Thunderstorm WarningGRBForest24 min
Oct 25, 9:43 AM CDTSevere Thunderstorm WarningGRBFlorence, Forest, Marinette18 min
Oct 25, 2:07 PM CDTSevere Thunderstorm WarningGRBMarinette, Oconto20 min
Oct 25, 2:22 PM CDTSpecial Marine WarningGRB23 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.